Oklahoma, 2024Hail in Oklahoma, April 29, 2024
April 29, 2024 · NWS SHV · 4 events in 1 county or zone
Strong instability and steep lapse rates were present the afternoon and early evening of April 29th across Southeast Oklahoma and Southwest Arkansas. A small-scale boundary dropped southward out of far Northeast McCurtain County Oklahoma and Sevier County Arkansas and encountered a very unstable air mass with steep mid-level lapse rates.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong instability and steep lapse rates were present the afternoon and early evening of April 29th across Southeast Oklahoma and Southwest Arkansas. A small-scale boundary dropped southward out of far Northeast McCurtain County Oklahoma and Sevier County Arkansas and encountered a very unstable air mass with steep mid-level lapse rates. An isolated supercell thunderstorm developed near the McCurtain County/Sevier County line and moved due south, dropping hail as large as golf ball size along its path. The storm eventually weakened in far Southeast McCurtain County during the late evening hours of April 29th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 29, 12:59 PM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 29, 12:59 PM CST, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
159 PM CDT Mon Apr 29 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Tuesday Night)
Issued at 104 PM CDT Mon Apr 29 2024
Weak upper-level ridging to prevail through the short-term period
allowing for dry conditions areawide. Light and variable winds
overnight to remain light and out of the southeast around 5 mph on
Tuesday due to a relaxed pressure gradient across the region.
High temperatures are forecast to climb into the 80s on Tuesday,
falling into the low to mid 60s on Tuesday night.
With light southerly flow, a weak surface boundary lingering a
across the region, and a moist airmass in place from recent
rainfall, fog may be an issue tonight. For this forecast package,
went ahead and made mention of widespread fog areawide tonight.
/05/
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 104 PM CDT Mon Apr 29 2024
Southerly flow to increase on Wednesday as the pressure gradient
tightens across the region. Additionally, with near zonal flow
aloft, moisture to increase allowing for mostly cloudy skies
areawide. Scattered showers and thunderstorms will be possible
during the afternoon along a lingering frontal boundary that is
forecast to lift north with high temperatures in the warm sector
behind the front to climb into the mid 80s.
A surface low across the Central Plains will lift northeast on
Thursday leaving a frontal boundary in its wake that will push
south across the ArkLaTex on Thursday night bringing another round
of widespread convection across the region.
Impulses moving downstream within a southwest upper-flow pattern
interacting with a remnant frontal boundary across the ArkLaTex
will maintain a chance for scattered convection through the
remainder of the work week into the weekend. Storms producing
locally heavy rainfall will be possible each day. /05/
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Mon Apr 29 2024
For the ArkLaTex terminals, mid&upper level decks have cleared
all but KMLU. The low decks are lifting/scattering for all our TX
sites, and likewise into AR/LA this aftn with better warming.
Weak surface high in the wake of nocturnal convection is
basically from the rain cooled air. No wind flow around an air
mass this go around. SFC wind will remain light & var for us with
SW flow aloft off the deck and generally W/SW for climb out and
FLs. Overnight, wet ground and near calm wind will bring LIFR/IFR
mostly for FG/BR, which will improve quicker tmrw w/ better sun.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 87 66 88 / 0 10 10 40
MLU 64 84 62 87 / 10 0 0 30
DEQ 58 85 61 85 / 0 0 0 30
TXK 62 86 64 87 / 0 0 0 30
ELD 60 85 61 88 / 10 0 0 30
TYR 62 86 66 85 / 0 10 0 40
GGG 62 87 66 86 / 0 10 0 40
LFK 63 87 67 85 / 0 20 10 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...24
Hazardous weather outlook, Apr 29, 1:02 PM CST, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
202 PM CDT Mon Apr 29 2024
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301915-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
202 PM CDT Mon Apr 29 2024
This Hazardous Weather Outlook is for our Four-State area of southern
Arkansas, northern Louisiana, eastern Texas and southeast Oklahoma.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Scattered showers and isolated thunderstorms will be possible again
late on Tuesday over deep eastern Texas and Toledo Bend country of
Louisiana. Then, we will see scattered thunderstorm activity that
will progressively spread farther northward each day, Wednesday
through Friday as weak upper-level disturbances move overhead. These
disturbances will be further influenced by moisture pooling along a
weak cold front over Arkansas. Thunderstorm coverage and intensity
will diminish somewhat over the weekend as that weak front falls
apart and just washes away.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
24
In the hours before
Local storm report, Apr 29, 12:12 PM CST, 5 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
112 PM CDT Mon Apr 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Tstm Wnd Dmg 5 E Blanchard 32.58N 93.80W
04/28/2024 Caddo LA Emergency Mngr
Substantial damage to an apartment building
near the 4300 block N Market St.
&&
16Special weather statement, Apr 29, 4:24 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
524 PM CDT Mon Apr 29 2024
ARZ050-292300-
Sevier AR-
524 PM CDT Mon Apr 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEVIER COUNTY
THROUGH 600 PM CDT...
At 523 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gillham, or 8 miles northwest of De Queen, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
De Queen, Gillham, and West Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3408 9417 3395 9444 3402 9448 3419 9447
3419 9431
TIME...MOT...LOC 2223Z 325DEG 6KT 3414 9442
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
53Special weather statement, Apr 29, 4:59 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
559 PM CDT Mon Apr 29 2024
ARZ050-059-OKZ077-292345-
Sevier AR-Little River AR-McCurtain OK-
559 PM CDT Mon Apr 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITTLE RIVER...
WESTERN SEVIER AND EAST CENTRAL MCCURTAIN COUNTIES THROUGH 645 PM
CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Queen, moving south at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
De Queen, Horatio, Lockesburg, Winthrop, Gillham, Ben Lomond,
Cerrogordo, Geneva, Central, West Line, and West Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3419 9447 3419 9430 3383 9413 3377 9446
3419 9456 3420 9447
TIME...MOT...LOC 2258Z 344DEG 19KT 3401 9441
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
13Hail, McCurtain
- When
- April 29, 5:15 PM CST
- Where
- McCurtain County, 6.09 mi ENE of Eagletown
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 34.060, -94.470
Half dollar size hail reported near the Oklahoma and Arkansas state line east of Eagletown.
Hail, McCurtain
- When
- April 29, 5:32 PM CST
- Where
- McCurtain County, 2.07 mi N of Cerrogordo
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 33.960, -94.500
Golf ball size hail reported on Panki Bok Road southeast of Eagletown.
Hail, McCurtain
- When
- April 29, 5:41 PM CST
- Where
- McCurtain County, 1.15 mi E of Cerrogordo
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 33.930, -94.480
Golf ball size hail reported in far eastern McCurtain County near the state line with Sevier County and Little River County Arkansas.
Hail, McCurtain
- When
- April 29, 5:51 PM CST
- Where
- McCurtain County, 1.8 mi NE of Shinewell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.900, -94.500
Quarter size hail reported on Shinewell Road in far southeastern McCurtain County.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, April 29, 20241 death · 2 injured · 1 event
- Debris Flows and Flooding in Puerto Rico, April 29, 2024$34,000 · 5 events
- Dense Fog in Illinois, April 29 to 30, 202418 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 29, 202459 kt wind · 11 events
- Dense Fog in Missouri, April 29 to 30, 202411 events
- Dense Fog in New Jersey, April 29, 20245 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 29, 20245 events
- High Wind in Idaho, April 29, 202457 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 29, 202454 kt wind · 3 events
- High Wind in California, April 29 to 30, 202456 kt wind · 3 events
- Dense Fog in Pennsylvania, April 29, 20242 events
- Hail and Damaging Wind in New York, April 29, 20241 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1176508, 1176509, 1176510, 1176511.